MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ALUMINUM HOHMANN RETRACTOR 24MM WIDTH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ALUMINUM HOHMANN RETRACTOR 24MM WIDTH
Model Number 03.100.110
Medical Device Problem Codes Entrapment of Device (1212); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during a surgery the aluminum hohmann retractor was broken, and a piece of the part was left in the patient.It is unknown if there was a surgical delay.The procedure successfully completed.The patient outcome is unknown.This complaint one (1) device.This report is for (1) aluminum hohmann retractor 24mm width.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: part number:03.100.110.Synthes lot number: 6718770.Supplier lot number: n/a.Release to warehouse date: 29aug2011.Expiration date: n/a.Supplier: greatbatch medical.No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the image(s) provided.The image(s) was reviewed, and the complaint condition of broken could be confirmed, the reported condition of embedded device cannot be confirmed with the provided images.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ALUMINUM HOHMANN RETRACTOR 24MM WIDTH
Common Device Name
RETRACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11083700
Report Number2939274-2020-05736
Device Sequence Number3000378
Product Code GAD
UDI-Device Identifier10886982071088
UDI-Public(01)10886982071088
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.100.110
Device Catalogue Number03.100.110
Device Lot Number6718770
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer12/07/2020
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date01/05/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;